Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 16, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 10, 2014, 2:51 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 11, 2014, 9:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 2:51 PM MST (21:51 UTC)
- In effect from
- May 11, 2014, 9:00 AM MST
- Expired
- May 11, 2014, 7:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS75 KFGZ 102151 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 PM MST SAT MAY 10 2014 AZZ011-013-014-016-017-040-111000- /O.NEW.KFGZ.WI.Y.0016.140511T1600Z-140512T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 251 PM MST SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. * TIMING...WINDS WILL INCREASE TO ADVISORY SPEEDS AROUND MID- MORNING ON SUNDAY. WIND SPEEDS WILL DECREASE FROM WEST TO EAST AS A COLD FRONT MOVES THROUGH THE AREA...FINALLY DROPPING OFF ACROSS APACHE COUNTY BY EARLY EVENING. * WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS NORTHEASTERN ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
419 WWUS75 KFGZ 111000 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 AM MST SUN MAY 11 2014 AZZ011-013-014-016-017-040-112100- /O.CON.KFGZ.WI.Y.0016.140511T1600Z-140512T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 300 AM MST SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST THIS EVENING... * TIMING...WINDS WILL INCREASE TO ADVISORY SPEEDS BY MID- MORNING...REMAINING STRONG AND GUSTY THIS AFTERNOON. WINDS WILL DECREASE FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE AREA. * WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS NORTHEASTERN ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
485 WWUS75 KFGZ 111730 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1030 AM MST SUN MAY 11 2014 AZZ012-120200- /O.EXA.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- 1030 AM MST SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DECREASE FROM WEST TO EAST LATER THIS AFTERNOON. * WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011-013-014-016-017-040-120200- /O.CON.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 1030 AM MST SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE AFTERNOON. WINDS WILL DECREASE FROM WEST TO EAST LATER THIS AFTERNOON. * WINDS...SOUTHWEST THROUGH WEST FROM 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS NORTHEASTERN ARIZONA INCLUDING THE LITTLE COLORADO RIVER VALLEY AND NORTHEAST PLATEAUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ RB
502 WWUS75 KFGZ 120204 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 704 PM MST SUN MAY 11 2014 AZZ011>014-016-017-040-120315- /O.EXP.KFGZ.WI.Y.0016.000000T0000Z-140512T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 704 PM MST SUN MAY 11 2014 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED ACROSS NORTHERN ARIZONA AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND OVERNIGHT BECOMING NORTHERLY ON MONDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 9:36 AM MST, 5 hours 15 minutes earlier.
Area forecast discussion, May 10, 9:36 AM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 936 AM MST SAT MAY 10 2014 .SYNOPSIS... DRY AND INCREASINGLY BREEZY CONDITIONS WILL DEVELOP ON SATURDAY...WITH COLDER AND WINDY CONDITIONS ON SUNDAY. AS A COLD FRONT MOVES THROUGH THE AREA ON SUNDAY...SHOWERS WILL BE POSSIBLE...MAINLY NORTH OF FLAGSTAFF...ALONG THE UTAH BORDER. DRY AND MUCH WARMER WEATHER IS FORECAST BEGINNING ON TUESDAY OF NEXT WEEK. && .DISCUSSION... A BREEZY TO WINDY AFTERNOON IS IN STORE FOR NORTHERN ARIZONA. THE STRONGEST WIND GUSTS WHICH MAY EXCEED 40-45 MPH ARE EXPECTED DURING A SHORT TIME FRAME IN THE LATE AFTERNOON/EARLY EVENING JUST NORTHEAST OF THE MOGOLLON RIM PER HIGH RESOLUTION MODEL DATA. BLOWING DUST MAY LOWER VISIBILITY SOMEWHAT ALONG INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW DURING THIS TIME FRAME. MAXIMUM TEMPERATURES WERE RAISED A LITTLE FOR THIS AFTERNOON. PRECIPITATION CHANCES WERE INCREASED SLIGHTLY ALONG THE AZ/UT BORDER THIS AFTERNOON TO ACCOUNT FOR EXPECTED SHOWER ACTIVITY IN ASSOCIATION WITH THE APPROACHING UPPER LOW. && .PREVIOUS DISCUSSION /332 AM MST/... LOW PRESSURE OVER WASHINGTON AND OREGON EARLY THIS MORNING WILL DROP SOUTHWARD PUSHING A COLD FRONT THROUGH THE GREAT BASIN TODAY AND ACROSS NORTHERN ARIZONA ON SUNDAY. SOUTHWEST WINDS WILL STRENGTHEN TODAY AHEAD OF THE LOW PRESSURE SYSTEM. WINDS WILL APPROACH ADVISORY CRITERIA...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD WHERE WIND GUSTS WILL BE IN THE 35 TO 40 MPH RANGE FROM LATE AFTERNOON THROUGH EARLY THIS EVENING. HAVE DECIDED TO HOLD OFF ON ANY WIND ADVISORY HIGHLIGHTS AS THE DURATION OF ADVISORY LEVEL GUSTS SHOULD BE SHORT LIVED. MILD TEMPERATURES ARE IN STORE AGAIN TODAY...WITH VERY CLOSE TO AVERAGE VALUES. WINDS ALOFT CONTINUE TO STRENGTHEN TONIGHT WITH MANY AREAS REMAINING BREEZY AND MILD OVERNIGHT. AS THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE INTO NORTHERN ARIZONA EARLY SUNDAY...A CHANCE FOR SHOWERS WILL SPREAD ACROSS THE NORTHERN THIRD OF THE STATE. THE BEST CHANCE FOR SHOWERS WILL BE ALONG THE UTAH BORDER WHERE ENOUGH INSTABILITY MAY LEAD TO A FEW ISOLATED THUNDERSTORMS AS WELL. PRECIPITATION AMOUNTS WILL BE LIGHT...LESS THAN A TENTH OF AN INCH. WINDY CONDITIONS CONTINUE SUNDAY ESPECIALLY IN EASTERN ARIZONA WHERE A WIND ADVISORY MAY BE NEEDED. THE FRONT WILL BRING A SIGNIFICANT DROP IN TEMPERATURES ON SUNDAY WITH MOST AREAS SEEING TEMPERATURES 10 TO 15 DEGREES COOLER THAN TODAY. ENHANCED NORTHEAST WINDS DEVELOP MONDAY AS THE LOW PRESSURE PUSHES EAST AND RIDGING BUILDS ALONG THE WEST COAST. THIS WILL HELP TO KEEP TEMPERATURES BELOW AVERAGE THROUGH AT LEAST MONDAY. THE WEST COAST RIDGE GRADUALLY MOVES EASTWARD THROUGH NEXT WEEK WITH DRY WEATHER AND WARMING TEMPERATURES EXPECTED. WELL ABOVE AVERAGE TEMPERATURES ARE POSSIBLE BY LATE NEXT WEEK. && .AVIATION... FOR THE 18Z PACKAGE...VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING WEATHER SYSTEM AND ARE FORECAST TO REMAIN ALONG HIGHER TERRAIN OVERNIGHT. A COLD FRONT CROSSING THE STATE TOMORROW WILL CAUSE WINDS TO SHIFT TO THE NORTHEAST BEGINNING NEAR KGCN SUNDAY MORNING AND SPREADING SOUTHEASTWARD. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... FOR TODAY AND SUNDAY...WARM AND DRY WEATHER TODAY WITH GUSTY SOUTHWEST WINDS. A FEW HOURS OF CRITICAL FIRE WEATHER ARE POSSIBLE OVER THE UPPER LITTLE COLORADO RIVER VALLEY AND LOWER ELEVATIONS AROUND THE WHITE MOUNTAINS THIS AFTERNOON WHERE RH WILL BE LOWEST. THE HIGHER ELEVATIONS AND EASTERN SLOPES OF HIGHER TERRAIN WILL LIKELY SEE STRONG GUSTY WINDS CONTINUING OVERNIGHT INTO SUNDAY MORNING. ON SUNDAY...A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE REGION. GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS EAST CENTRAL ARIZONA AHEAD OF THE COLD FRONT...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST BEHIND THE FRONT. THERE IS A CHANCE OF LIGHT PRECIPITATION WITH THIS SYSTEM FROM THE MOGOLLON RIM NORTH WITH A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER NORTHEASTERN ARIZONA. MONDAY THROUGH WEDNESDAY...A STRONG RIDGE WILL BEGIN TO BUILD TO THE WEST OF ARIZONA...BRINGING DRY WEATHER AND NEAR NORMAL TEMPERATURES. EXPECT MINIMUM RH VALUES BELOW 10 PERCENT...WITH BREEZY NORTH TO NORTHEAST WINDS THROUGH TUESDAY...BECOMING LIGHTER ON WEDNESDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........AT/MCS AVIATION.......RR FIRE WEATHER...RR/TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 10, 3:43 AM MST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 343 AM MST SAT MAY 10 2014 AZZ004>018-037>040-110030- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 343 AM MST SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS WILL INCREASE ACROSS NORTHERN ARIZONA TODAY WITH WIND GUSTS OF 35 TO 40 MPH LIKELY FROM THE MOGOLLON RIM AND I-40 CORRIDOR NORTH. WINDS MAY COMBINE WITH LOW HUMIDITY GENERATING A FEW HOURS OF CRITICAL FIRE WEATHER IN THE UPPER LITTLE COLORADO RIVER VALLEY AND LOWER ELEVATIONS AROUND THE WHITE MOUNTAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT WILL MOVE ACROSS THE AREA BRINGING A CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS...MOSTLY NORTH OF FLAGSTAFF. STRONG SOUTHWEST WINDS WILL AFFECT EASTERN ARIZONA AHEAD OF THE FRONT...AND A WIND ADVISORY MAY BE NEEDED. TEMPERATURES WILL BE 10 TO 15 DEGREES COLDER THAN SATURDAY'S TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.